Discussions that mention vicodin

Back Problems board


Hi. I've been taking Vicodin E.S. for almost 11 months now. I've called for refills, and although it took a few days, I always got them on time. I called for a refill this time, and the Dr's office left a message on my machine saying that The Dr. won't refill your prescription until he sees you ( in a week) he had never done anything like this before and I was shocked. He told me to go to the hospital or something. I did go and it was humiliating. They couldn't prescribe it if he didn't so I left with 20 ultram and an "I'm sorry" Oh my God, so basically, after 11 months on extra strength vicodin he is doing this? You're supposed to taper off, and I have read that you can get horrible withdrawals from stopping cold turkey after the amount of time I've been taking it. This is so unexpected and quite cruel. Thanks for listening...............Jag
Hi Jag,

I feel terrible you are in pain, but fully understand what you are saying, as I have been through it before myself.

It royally sucks that we are looked at like "Junkies".

For two years now, I have been taking 4-6 Vicodin a day, mine are only 500 MG.
I had trouble with one doctor, but I explained to him that I need to take it to be able to somewhat function on a daily basis.
I refuse to let the back trouble ruin my life.
He had the same concerns as your doctor.

I was told to not work two years ago by the doctors, and I constantly hear what a "Trooper" I am sticking it out, then I explain it is the Vicodin that keeps me going.
Without taking it, I could not function.
As you can see, I never let the doctors live my life.

I believe the decision to live with possible withdrawal, as well as possible liver damage, should be mine to make.

If you feel you really need it, address your concerns with the doctor next week, and you tell him how you want to live.
We are not children, and should not be treated as such, not to mention, we are not "Junkies" !
If I was, I would be sure to score better drugs than Vicodin. (Prescribed or not)
I still work full time today, until my fusion next Friday anyway.

So, as you can see, you are not alone.

I hope today is a better day for you :)

Have a great Thanksgiving,
Baxter

P.S. I also have some kind of small mass in my Liver, that needs to be checked every six months by MRI and CT Angiogram, so maybe they are right about Liver damage after all.
My next scan is scheduled for Monday morning.
I just keep praying it is not cancerous.
At this point, they are just being cautious, and watching me closely, to see if the size changes, so far, so good.
I did fully understand the risks though.
But I chose to live :)
Hi Jag,

It's hard to predict what your doctor might say, sometimes they just ramble on and on and never make sense to me.
If you really need to continue taking the Vicodin, my advice is to let him know that you really need to have them to be able to live your life, at least that is how I feel.
Let him know that you don't like being looked at like you are some kind of "Junkie" !!
I have been asked to reduce the amount I take or cut them out, more than once.

Each doctor is different, my new doctor that will be doing the fusion has no problem giving me whatever I like, but again, I stick with the vicodin by choice.
He knows that is the only way I have been able to work for the last two years.

I wish you well when you speak to him, and please keep us informed.
You should not have to be dealing with this at all !

Take Care,
Baxter
STILLJUSTAGIRL,
I AM SORRY YOU HAVE TO DEAL WITH NAPOLEAN LIKE CHARACTERS. DOCTORS DON'T SEEM TO FACTOR OUR PAIN VERY WELL. I JUST HAD MY VICODINS STOPPED , I WAS TAKING 90 A MONTH, TO 0. THAT SUCKED, BUT I DIDN'T COMPLAIN AS I DIDN'T WANT TO APPEAR LIKE A JUNKY TO HIM. THAT SUCKS. I AM BACK ON THEM AFTER TWO MONTHS AND NOW I CAN PARTIALY FUNCTION AGAIN. I HAVE LIVER DAMAGE MYSELF NOW FROM ALL THE PILLS, BUT I THINK ITS A TRADE OFF TO BE ABLE TO FUNCTION. I JUST HAD MY E.M.G. DONE AND IT SHOWED NERVE DAMAGE IN MY BACK, MY ORTHOPEDIC SURGEON TOLD ME IT WOULD TURN OUT NORMAL, HE WAS WRONG. I NOW GO TO A NEUROLOGIST. I HATE TO ASK FOR PAIN MEDICINE AS THEY WANT YOU TO SIGN A FORM, IT IS REAL EMBARRASSING.
SORRY TO RAMBLE, I HAVE BEEN THINKING OF GOING TO A PAIN CLINIC, DO YOU KNOW ANYTHING ABOUT THEM. MAYBE WE SHOULD BOTH CHECK. GOOD LUCK TO YOU AND WISH YOU MANY PAIN FREE MOMENTS
BOBBYJ
Hi all. This is really embarrassing but I slept through my appointment. I have had so much trouble sleeping at night since I WASN'T tapered off as promised and I feel asleep at 8 that morning and my appointment was for 9:45. Okay, so he says his next soonest appointment is January 17th!!! I know it's my fault that I slept through the appointment, but I can't help thinking about the original problem of him stopping my meds abruptly until he sees me. This was the thing I feared the most when I originally began taking vicodin extra stength eleven months ago. Tapered off, pffft. HE lied to me. Okay, well, I am having a terrible time of things, I can't sleep, I have stomach pain, I'm achy and I can't seem to focus on thoughts for long. What's worse, is that the Ultram the hospital gave me for withdrawal was filled at a different pharmacy then I normally use, and come to find out, it has serious interactions with some other meds I'm on. So I can't take Ultram. I'm just suffering naturally. My prescriptions for Vicodin extra strength were for 90 pills at a time. I have found 15 pills in an old bottle from about five months ago. I want to take them so bad to relieve what I'm feeling now, but that would only prolong things? Should I take them? And, on my appointment for Jan 17th, I know that my Dr. will give me the pills again, and by then I should be detoxed right? So, it would start the process all over again. What to do? Please advise? Thanks a lot........................Jag
Hi,

Sounds like you need to get to a Pain Management doctor. This doc stopping vicodin so abruptly "could" be lining himself up for malpractice. His actions also confirm that he does not understand even the basics when it comes to narcotics. No way you should be on vicodin for such a long time - too much tylenol. If you need long term pain management - oxycontin or mscontin is the obvious choice.

Hope you find a good PM doc.

Joanne